Alert archive / Wyoming / High Wind Warnings in 2026
High Wind Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 8, 2026, 6:29 AM MST for 5 counties in Wyoming. It took effect at Feb 8, 2026, 11:00 PM MST. It was in force for 24 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 8, 2026, 6:29 AM MST (13:29 UTC)
- In effect from
- Feb 8, 2026, 11:00 PM MST
- Expired
- Feb 9, 2026, 11:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 1:02 AM MST | NON-TSTM WND GST 57 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Feb 9, 1:12 AM MST | NON-TSTM WND GST 58 | 9 Wnw Elk Mountain, WY | Mesonet station WY17 8.9 S Hanna (WYDOT). |
| Feb 9, 2:12 AM MST | NON-TSTM WND GST 59 | 1 S Glenrock, WY | Mesonet station KDRC I-25 Glenrock (DOT). |
| Feb 9, 9:42 AM MST | NON-TSTM WND GST 61 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Feb 9, 9:42 AM MST | NON-TSTM WND GST 63 | 9 Wnw Elk Mountain, WY | Mesonet station WY17 8.9 S Hanna (WYDOT). |
| Feb 9, 10:32 AM MST | NON-TSTM WND GST 65 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Feb 9, 10:52 AM MST | NON-TSTM WND GST 65 | 5 Nw Arlington, WY | Mesonet station WY21 5.5 NW Arlington (WYDOT). |
| Feb 9, 10:52 AM MST | NON-TSTM WND GST 72 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Feb 9, 11:06 AM MST | NON-TSTM WND GST 60 | 5 Nw Arlington, WY | Mesonet station WY21 5.5 NW Arlington (WYDOT). |
| Feb 9, 11:06 AM MST | NON-TSTM WND GST 63 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Feb 9, 11:06 AM MST | NON-TSTM WND GST 66 | 3 Nw Arlington, WY | Mesonet station WY22 2.7 NW Arlington (WYDOT). |
| Feb 9, 11:26 AM MST | NON-TSTM WND GST 64 | 2 E Arlington, WY | Mesonet station WY23 1.6 E Arlington (WYDOT). |
| Feb 9, 11:26 AM MST | NON-TSTM WND GST 68 | 1 Nnw Arlington, WY | Mesonet station KARL 0.6 NW Arlington (WYDOT). |
| Feb 9, 12:02 PM MST | NON-TSTM WND GST 60 | 7 Nw Elk Mountain, WY | Mesonet station WY18 Halleck Ridge (WYDOT). |
| Feb 9, 12:02 PM MST | NON-TSTM WND GST 75 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Feb 9, 12:12 PM MST | NON-TSTM WND GST 62 | 2 E Arlington, WY | Mesonet station WY23 1.6 E Arlington (WYDOT). |
| Feb 9, 12:52 PM MST | NON-TSTM WND GST 75 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Feb 9, 12:56 PM MST | NON-TSTM WND GST 64 | 3 N Douglas, WY | ASOS station KDGW Douglas Airport - Dgw. |
| Feb 9, 1:26 PM MST | NON-TSTM WND GST 65 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Feb 9, 1:36 PM MST | NON-TSTM WND GST 67 | 11 Se Arlington, WY | Mesonet station WY25 10.7 SE Arlington (WYDOT). |
| Feb 9, 2:26 PM MST | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 1.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2481 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198 WWUS75 KCYS 081329 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 629 AM MST Sun Feb 8 2026 WYZ101-090130- /O.UPG.KCYS.HW.A.0014.260209T0600Z-260210T0600Z/ /O.NEW.KCYS.HW.W.0015.260209T0600Z-260210T0600Z/ Converse County Lower Elevations- Including the cities of Douglas, Glenrock, Bill, and Deer Creek 629 AM MST Sun Feb 8 2026 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST MONDAY... * WHAT...West winds 40 to 50 mph with gusts up to 80 mph possible. * WHERE...Converse County Lower Elevations mainly along I-25 and Douglas. * WHEN...From 11 PM this evening to 11 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-110-090130- /O.UPG.KCYS.HW.A.0014.260209T0600Z-260210T0600Z/ /O.NEW.KCYS.HW.W.0015.260209T0600Z-260210T0600Z/ Central Laramie Range and Southwest Platte County-North Snowy Range Foothills- Including the cities of Arlington, Bordeaux, and Elk Mountain 629 AM MST Sun Feb 8 2026 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...From 11 PM this evening to 11 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ116-117-090130- /O.CON.KCYS.HW.A.0014.260209T1500Z-260210T0000Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Pumpkin Vine, Buford, Federal, Horse Creek, Whitaker, and Vedauwoo 629 AM MST Sun Feb 8 2026 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From Monday morning through Monday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ MM
4 follow-up statements
311 WWUS75 KCYS 081930 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1230 PM MST Sun Feb 8 2026 WYZ116-091200- /O.UPG.KCYS.HW.A.0014.260209T1500Z-260210T0000Z/ /O.EXB.KCYS.HW.W.0015.260209T0600Z-260210T0000Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 1230 PM MST Sun Feb 8 2026 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From 11 PM this evening to 5 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ101-091200- /O.CON.KCYS.HW.W.0015.260209T0600Z-260210T0600Z/ Converse County Lower Elevations- Including the cities of Glenrock, Bill, Douglas, and Deer Creek 1230 PM MST Sun Feb 8 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. Isolated gusts up to 80 mph possible. * WHERE...Converse County Lower Elevations mainly along I-25 and Douglas. * WHEN...From 11 PM this evening to 11 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ106-110-091200- /O.CON.KCYS.HW.W.0015.260209T0600Z-260210T0600Z/ Central Laramie Range and Southwest Platte County-North Snowy Range Foothills- Including the cities of Arlington, Bordeaux, and Elk Mountain 1230 PM MST Sun Feb 8 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...From 11 PM this evening to 11 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ117-091200- /O.CON.KCYS.HW.A.0014.260209T1500Z-260210T0000Z/ South Laramie Range Foothills- Including the cities of Federal, Whitaker, and Horse Creek 1230 PM MST Sun Feb 8 2026 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From Monday morning through Monday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Mose
314 WWUS75 KCYS 090706 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1206 AM MST Mon Feb 9 2026 WYZ101-100145- /O.CON.KCYS.HW.W.0015.000000T0000Z-260210T0600Z/ Converse County Lower Elevations- Including the cities of Deer Creek, Douglas, Bill, and Glenrock 1206 AM MST Mon Feb 9 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. Isolated gusts up to 80 mph possible. * WHERE...Converse County Lower Elevations mainly along I-25 and Douglas. * WHEN...Until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-110-100145- /O.CON.KCYS.HW.W.0015.000000T0000Z-260210T0600Z/ Central Laramie Range and Southwest Platte County-North Snowy Range Foothills- Including the cities of Arlington, Bordeaux, and Elk Mountain 1206 AM MST Mon Feb 9 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ116-100000- /O.CON.KCYS.HW.W.0015.000000T0000Z-260210T0000Z/ South Laramie Range- Including the cities of Pumpkin Vine, Buford, and Vedauwoo 1206 AM MST Mon Feb 9 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ117-100000- /O.CON.KCYS.HW.A.0014.260209T1500Z-260210T0000Z/ South Laramie Range Foothills- Including the cities of Horse Creek, Federal, and Whitaker 1206 AM MST Mon Feb 9 2026 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST THIS MORNING THROUGH THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From 8 AM MST this morning through this afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ MM
670 WWUS75 KCYS 092337 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 437 PM MST Mon Feb 9 2026 WYZ116-100045- /O.EXP.KCYS.HW.W.0015.000000T0000Z-260210T0000Z/ South Laramie Range- Including the cities of Buford, Vedauwoo, and Pumpkin Vine 437 PM MST Mon Feb 9 2026 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds have begun to decrease across the region, therefore the High Wind Warning will be allowed to expire. $$ WYZ117-100045- /O.EXP.KCYS.HW.A.0014.000000T0000Z-260210T0000Z/ South Laramie Range Foothills- Including the cities of Federal, Whitaker, and Horse Creek 437 PM MST Mon Feb 9 2026 ...HIGH WIND WATCH WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds have begun to decrease across the region, therefore the High Wind Watch will be allowed to expire. $$ WYZ101-100600- /O.CON.KCYS.HW.W.0015.000000T0000Z-260210T0600Z/ Converse County Lower Elevations- Including the cities of Deer Creek, Bill, Glenrock, and Douglas 437 PM MST Mon Feb 9 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Converse County Lower Elevations mainly along I-25 and Douglas. * WHEN...Until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ106-110-100600- /O.CON.KCYS.HW.W.0015.000000T0000Z-260210T0600Z/ Central Laramie Range and Southwest Platte County-North Snowy Range Foothills- Including the cities of Arlington, Bordeaux, and Elk Mountain 437 PM MST Mon Feb 9 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, and Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ CG
292 WWUS75 KCYS 100530 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1030 PM MST Mon Feb 9 2026 WYZ101-106-110-100630- /O.EXP.KCYS.HW.W.0015.000000T0000Z-260210T0600Z/ Converse County Lower Elevations-Central Laramie Range and Southwest Platte County-North Snowy Range Foothills- Including the cities of Bill, Bordeaux, Glenrock, Elk Mountain, Arlington, Deer Creek, and Douglas 1030 PM MST Mon Feb 9 2026 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... Winds have diminished below warning thresholds. Therefore, the High Wind Warning will be allowed to expire on time late this evening. $$ Trudel
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 8, 4:52 AM MST, 1 hour 37 minutes earlier. Its key messages:
- A multi-day Red Flag Warning has been issued for the western Nebraska Panhandle and portions of southeast Wyoming through 5PM Monday. Very dry conditions and gusty winds will combine to produce critical fire weather conditions in these areas, with relatively poor overnight humidity recoveries.
- High winds return to region tonight into Monday morning with wind gusts up to 80 mph possible.
- Progressive pattern expected through the week, with model uncertainty rising late in the period.
Area forecast discussion, Feb 8, 4:52 AM MST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
452 AM MST Sun Feb 8 2026
.KEY MESSAGES...
- A multi-day Red Flag Warning has been issued for the western
Nebraska Panhandle and portions of southeast Wyoming through
5PM Monday. Very dry conditions and gusty winds will combine
to produce critical fire weather conditions in these areas,
with relatively poor overnight humidity recoveries.
- High winds return to region tonight into Monday morning with
wind gusts up to 80 mph possible.
- Progressive pattern expected through the week, with model
uncertainty rising late in the period.
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 449 AM MST Sun Feb 8 2026
Mid-level water vapor shows a mostly occluded low moving southeast
into Northeast Wyoming and into South Dakota to slightly compress
our pressure gradient to give us breezy conditions through this
afternoon. Model soundings remain dry in the lower levels with more
moisture advecting in the mid to upper levels. No precipitation is
expected to develop from the system passing right past our forecast
area. Late tonight an upper level trough pushes across the
Canadian/US Border. This pushes a shortwave through the
Intermountain west tightening the 700mb pressure gradient even more.
The most severe winds look to be early in the morning as the 700mb
jet intensifies to 75 knots between 12 and 15z over the Northern
Laramie Range. Subsident flow also increases during this time to mix
down these faster winds to the surface. The 00z run for our in house
algorithm paints a 40 to 60 percent probability for Converse county
near Douglas and the Bordeaux wind prone area. It also paints a 60
to 80 percent probability of High winds for the Arlington and
Shirley Basin/ Muddy Gap area. To further the confidence of a high
wind event the Craig to Casper Height gradient also increases to
above 50 meters at 03z with peak height gradients near 70 meters at
06z. Later in the morning the 700mb jet looks to shift south
slightly placing weaker 50-60 knot winds over the Southern Laramie
Summit and Foothills area. With the GFS omega fields showing
sufficient subsident flow, its possible those winds could mix down
and develop high winds for the Summit and Foothill areas in addition
to the wind prone areas. The 700mb jet looks to shift back north
around 18z before decreasing in strength through the afternoon and
evening. Another reinforcing trough will push through the
Intermountain West. There looks to be a little moisture accompanying
this reinforcing trough to develop some precipitation chances early
Monday evening and into the overnight period.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 449 AM MST Sun Feb 8 2026
Long term is a messy forecast period that starts with good model
agreement, but by the end of the period falls apart under a
progressive pattern that should see at least a few chances at
precipitation, albeit more rain or a mix into snow as
temperatures remain above normal. Monday begins as a the jet
sets in over the region for the day alongside a passing
shortwave. For winds, pressure gradients have continued to rise
across the region, while 700mb forecast winds are promoting a
70+ knot jet with a favorable and impressive downward forcing
component. In house guidance also favors high winds for our
wind prone locations, with probabilities up to 60-70%, leading
to highlights becoming likely for at least our usual locations.
Moisture begins to increase as this system moves across, and
while forcing won't be the best and downsloping does produce a
drier near surface layer moving further east of the mountains,
guidance is beginning to favor at least some scattered
precipitation extending into Tuesday with highest probabilities
for the mountains and intermountain region. Finally Monday
should be our last day of significantly warmer than average
highs, with 50's to upper 60's still possible for the day.
While temperatures will then drop moving into the middle and
end of the work week, without a strong cold airmass in the
region, we'll only see conditions drop back to several degrees
above normal, with another chance at 40's to 50's on Wednesday
in between passing systems. Analysis of models and their
ensembles show some agreement remaining through Wednesday and
Thursday as the transient ridge passes across with a Pacific
trough moving into the southwestern US, but by Friday guidance
falls off the rails again and ensembles are unsure on how to
resolve the multiple features we'll see influencing the forecast
area. For now, expectation is that we'll have our quick cool
down with a brief rise again on Wednesday, but moving into the
end of the week it becomes a bit more uncertain on how much of a
second cool down we'll see as the NBM shows anywhere from near
normal to 10 degrees above for the region, and how these systems
evolve also affects our precipitation chances. Nonetheless, it
appears that the strong ridging that we've been seeing for the
past several weeks may finally be on the decline, hopefully
allowing us to catch up on precipitation and, for those who
enjoy it, more winter-like conditions.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 445 AM MST Sun Feb 8 2026
VFR Conditions will prevail through TAF period. Winds will
remain gusty through the day with winds dropping off around 00z
for our Nebraska Terminals. Low level windshear will develop
around 06z through the morning as a 700mb jet develops from a
passing shortwave. Winds will slowly increase through the
morning and the windshear will increase as well as the jet
strengthens. Shear between 40 to 60 knots will be possible after
06z for almost all the terminals.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 5 PM MST Monday for WYZ430>433.
High Wind Watch from this evening through Monday evening for
WYZ101-106-110.
High Wind Watch from Monday morning through Monday afternoon
for WYZ116-117.
NE...Red Flag Warning until 5 PM MST Monday for NEZ434>437.
&&
SHORT TERM...MM
LONG TERM...CG
AVIATION...MMHazardous weather outlook, Feb 8, 5:20 AM MST, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 520 AM MST Sun Feb 8 2026 WYZ102-104-105-109-111>115-091230- Niobrara County-Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 520 AM MST Sun Feb 8 2026 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ101-103-106-110-116-117-091230- Converse County Lower Elevations-North Laramie Range- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 520 AM MST Sun Feb 8 2026 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Tonight high winds return and last through Monday evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY High winds through Monday evening, wind gusts between 60 and 70 mph are likely in the morning. Gusts up to 80 mph are possible near Arlington and Bordeaux. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ107-108-118-119-091230- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-East Platte County- Goshen County-Central Laramie County-East Laramie County- 520 AM MST Sun Feb 8 2026 This hazardous weather outlook is for portions of panhandle Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A multi-day Red Flag Warning has been issued for the western Nebraska Panhandle and portions of southeast Wyoming through 5PM Monday. Very dry conditions and gusty winds will combine to produce critical fire weather conditions in these areas, with relatively poor overnight humidity recoveries. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY High winds through Monday evening, wind gusts between 30 and 45 mph are likely in the morning for areas east of I-25. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 12:16 AM MST | High Wind Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 41 hr |
Nearby
High Wind Warnings in Wyoming, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.